Alert archive / Kansas / High Wind Warnings in 2025

High Wind Warning 5, NWS Dodge City, KS

December 17, 202526 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Dec 17, 2025, 12:08 PM CST for 26 counties in Kansas. It took effect at Dec 17, 2025, 11:00 PM CST. It was in force for 17 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 17, 2025, 12:08 PM CST (18:08 UTC)
In effect from
Dec 17, 2025, 11:00 PM CST
Expired
Dec 18, 2025, 3:47 PM CST
In force
17 hr
Issued by
NWS Dodge City, KS
All 26 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 19 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 18, 12:50 AM CSTNON-TSTM WND GST 602 E Shallow Water, KSPWS - Beef Belt LLC.
Dec 18, 12:55 AM CSTNON-TSTM WND GST 552 Ese Scott City, KSAWOS station KTQK Scott City.
Dec 18, 1:24 AM CSTNON-TSTM WND GST 681 N Syracuse, KSAWOS station K3K3 Syracuse.
Dec 18, 1:34 AM CSTNON-TSTM WND GST 5922 Nnw Lakin, KSAWN Site at Tabletop Farms.
Dec 18, 1:35 AM CSTNON-TSTM WND GST 602 N Lakin, KSAWOS station K36K 2 N Lakin.
Dec 18, 1:38 AM CSTNON-TSTM WND GST 581 E Kendall, KSMesonet station DW5288 Kendall.
Dec 18, 1:38 AM CSTNON-TSTM WND GST 581 E Kendall, KSPWS-KKSKENDA2.
Dec 18, 1:38 AM CSTNON-TSTM WND GST 7011 Nw Lakin, KSPWS - NWKECounty.
Dec 18, 1:38 AM CSTNON-TSTM WND GST 7016 Nne Kendall, KSPWS - NWKE county - KKSLAKIN28.
Dec 18, 1:42 AM CSTNON-TSTM WND GST 603 Ne Lakin, KSPWS - SWK, Lakin.
Dec 18, 1:45 AM CSTNON-TSTM WND GST 583 Sse Lakin, KSKSU Mesonet.
Dec 18, 1:46 AM CSTNON-TSTM WND GST 5923 Nnw Lakin, KSPWS - Tabletop Farms, Lakin, KS.
Dec 18, 1:46 AM CSTNON-TSTM WND GST 684 Sw Friend, KSPWS- RJC Farms.
Dec 18, 1:49 AM CSTNON-TSTM WND GST 684 Sw Friend, KSMesonet KKSHOLCO17.
Dec 18, 1:53 AM CSTNON-TSTM WND GST 62Holcomb, KSPWS - Casa de Rodney.
Dec 18, 1:55 AM CSTNON-TSTM WND GST 592 Nnw Ulysses, KSAWOS station KULS Ulysses.
Dec 18, 1:55 AM CSTNON-TSTM WND GST 712 N Lakin, KSAWOS station K36K 2 N Lakin.
Dec 18, 1:57 AM CSTNON-TSTM WND GST 644 W Scott City, KSPWS - My Weather Station, Scott City.
Dec 18, 2:00 AM CSTNON-TSTM WND GST 612 Ene Garden City, KSPWS-KKSGARDE143.
Dec 18, 2:01 AM CSTNON-TSTM WND GST 603 Ene Lakin, KSAWN Site at SWK.
Dec 18, 2:01 AM CSTNON-TSTM WND GST 642 E Shallow Water, KSAWN Site at Beef Belt LLC.
Dec 18, 2:02 AM CSTNON-TSTM WND GST 623 Ese Scott City, KSKSU Mesonet Station.
Dec 18, 2:10 AM CSTTSTM WND GST 581 Ssw Garden City, KSMesonet station GCCOP 1 SW Garden City.
Dec 18, 2:10 AM CSTNON-TSTM WND GST 581 Ssw Garden City, KSMesonet station GCCOP 1 SW Garden City.
Dec 18, 2:11 AM CSTNON-TSTM WND GST 639 Se Plymell, KSPWS - Prairie AG, Copeland.
Dec 18, 2:14 AM CSTNON-TSTM WND GST 692 Ene Garden City, KSSite KKSGARDE143.
Dec 18, 2:15 AM CSTNON-TSTM WND GST 621 Nne Sublette, KSAWOS station K19S 1 NE Sublette.
Dec 18, 2:15 AM CSTNON-TSTM WND GST 662 Nnw Amy, KSMesonet-Lane county.
Dec 18, 2:20 AM CSTNON-TSTM WND GST 729 Se Plymell, KSPWS- Prairie AG, Copeland.
Dec 18, 2:20 AM CSTNON-TSTM WND GST 753 Nw Pierceville, KSASOS station KGCK Garden City.
Dec 18, 2:23 AM CSTNON-TSTM WND GST 627 Ssw Charleston, KSPWS- M. Isaac, Ingalls.
Dec 18, 2:29 AM CSTNON-TSTM WND GST 627 Ssw Charleston, KSAWN Site.
Dec 18, 2:49 AM CSTNON-TSTM WND GST 592 N Dodge City, KSPWS-KKSDODGE57.
Dec 18, 3:02 AM CSTNON-TSTM WND GST 633 Ene Dodge City, KSASOS station KDDC Dodge City Regional Airport.
Dec 18, 3:15 AM CSTNON-TSTM WND GST 653 W Bloom, KSMesonet Site KKSBLOOM2.
Dec 18, 5:32 AM CSTNON-TSTM WND GST 642 Wnw Hardtner, KSAWN SIte at KZLF Transmitter Site.
Dec 18, 9:33 AM CSTNON-TSTM WND GST 629 Nnw Offerle, KS
Dec 18, 9:54 AM CSTNON-TSTM WND GST 589 Se Plymell, KSAWN Site at Prairie AG.
Dec 18, 9:54 AM CSTNON-TSTM WND GST 611 N Wakeeney, KSSite KKSWAKEE46.
Dec 18, 9:55 AM CSTNON-TSTM WND GST 642 N Dodge City, KSMesonet Site KKSDODGE57.
Dec 18, 10:05 AM CSTNON-TSTM WND GST 629 Nnw Offerle, KSAWN SIte at B-Hart Farms.
Dec 18, 10:09 AM CSTNON-TSTM WND GST 652 E Shallow Water, KSAWN Site at Beef Belt LLC.
Dec 18, 10:10 AM CSTNON-TSTM WND GST 629 Nnw Offerle, KSAWN Site at B-Hart Farms.
Dec 18, 10:16 AM CSTNON-TSTM WND GST 642 Sw Hays, KSKSU Mesonet.
Dec 18, 10:24 AM CSTNON-TSTM WND GST 584 Wsw Scott State Lake, KSAWN Site 4521.
Dec 18, 10:25 AM CSTNON-TSTM WND GST 58Riga, KSAWN Site at Keller Farms.
Dec 18, 10:27 AM CSTNON-TSTM WND GST 581 E Wakeeney, KSKSU Mesonet.
Dec 18, 10:27 AM CSTNON-TSTM WND GST 593 W Nekoma, KSSite KKSALEXA8.
Dec 18, 10:28 AM CSTNON-TSTM WND GST 601 E Kalvesta, KSSite KKSKALVE2.
Dec 18, 10:30 AM CSTNON-TSTM WND GST 632 Sse Hays, KSSite KKSHAYS209.
Dec 18, 10:30 AM CSTNON-TSTM WND GST 641 Ese Scott State Lake, KSMesonet station K5SCT 1 ESE Scott State Lake.
Dec 18, 10:32 AM CSTNON-TSTM WND GST 631 Wsw Shallow Water, KSSite KKSSOTT4.
Dec 18, 10:34 AM CSTNON-TSTM WND GST 593 W Schoenchen, KSAWN Site Cabin.
Dec 18, 10:36 AM CSTNON-TSTM WND GST 752 N Dodge City, KSSite KKSDODGE57.
Dec 18, 10:40 AM CSTNON-TSTM WND GST 585 Nnw Ash Valley, KSSite KKSRUSHC14.
Dec 18, 10:41 AM CSTNON-TSTM WND GST 694 Sse Dighton, KSSite KKSDIGHT22.
Dec 18, 10:43 AM CSTNON-TSTM WND GST 644 Sw Friend, KSSite KKSHOLCO17.
Dec 18, 10:44 AM CSTNON-TSTM WND GST 582 Nnw Amy, KSKSU Mesonet.
Dec 18, 10:45 AM CSTNON-TSTM WND GST 583 W Bloom, KSMesonet station DW9907 Bloom.
Dec 18, 10:46 AM CSTNON-TSTM WND GST 694 Sse Dighton, KSSite KKSDIGHT22.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS73 KDDC 171808
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1208 PM CST Wed Dec 17 2025

KSZ030-031-043>046-061>066-077>079-180615-
/O.UPG.KDDC.HW.A.0004.251218T1500Z-251219T0000Z/
/O.NEW.KDDC.HW.W.0005.251218T1500Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of Cimarron, Garden City, Larned, St. John,
Macksville, Ness City, La Crosse, Jetmore, Syracuse, Dighton,
Wakeeney, Kinsley, Scott City, Pfeifer, Stafford, Montezuma,
Lewis, Lakin, Hays, Deerfield, Dodge City, Hanston, and Scott
State Lake
1208 PM CST Wed Dec 17 2025 /1108 AM MST Wed Dec 17 2025/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST 
/5 PM MST/ THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 9 AM CST /8 AM MST/ to 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

JJOHNSON
7 follow-up statements
135 
WWUS73 KDDC 171919
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
119 PM CST Wed Dec 17 2025

KSZ030-031-043>046-061>066-077>079-180730-
/O.EXT.KDDC.HW.W.0005.251218T0800Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of Cimarron, Garden City, Larned, St. John,
Macksville, Ness City, La Crosse, Jetmore, Syracuse, Dighton,
Wakeeney, Kinsley, Scott City, Pfeifer, Stafford, Montezuma,
Lewis, Lakin, Hays, Deerfield, Dodge City, Hanston, and Scott
State Lake
119 PM CST Wed Dec 17 2025 /1219 PM MST Wed Dec 17 2025/

...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM CST /1 AM MST/ TO 6 PM 
CST /5 PM MST/ THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 2 AM CST /1 AM MST/ to 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

JJOHNSON
814 
WWUS73 KDDC 180040
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
640 PM CST Wed Dec 17 2025

KSZ030-031-043>046-061>066-077>079-181245-
/O.CON.KDDC.HW.W.0005.251218T0800Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of Lewis, Pfeifer, Dighton, Kinsley,
Macksville, Lakin, Cimarron, St. John, Scott City, Hanston,
Garden City, Stafford, Dodge City, Wakeeney, Deerfield, Scott
State Lake, Jetmore, Montezuma, Ness City, Hays, La Crosse,
Syracuse, and Larned
640 PM CST Wed Dec 17 2025 /540 PM MST Wed Dec 17 2025/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 6 
PM CST /5 PM MST/ THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 2 AM CST /1 AM MST/ to 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Areas of blowing dust will reduce visibility at times. 
  Some minor structural damage and isolated power outages may occur. 
  Use caution driving, especially on east-west roadways and around 
  elevators.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

TURNER
284 
WWUS73 KDDC 180445
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1045 PM CST Wed Dec 17 2025

KSZ030-031-043>046-061>066-077>079-190000-
/O.EXT.KDDC.HW.W.0005.251218T0500Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of St. John, Syracuse, Pfeifer, Montezuma,
Deerfield, Stafford, Ness City, Hays, Dighton, Cimarron,
Macksville, Scott City, Lakin, Scott State Lake, La Crosse,
Hanston, Kinsley, Garden City, Dodge City, Jetmore, Wakeeney,
Larned, and Lewis
1045 PM CST Wed Dec 17 2025 /945 PM MST Wed Dec 17 2025/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

BENNETT
885 
WWUS73 KDDC 180842
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
242 AM CST Thu Dec 18 2025

KSZ030-031-043>046-061>066-077>079-190000-
/O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of St. John, Syracuse, Pfeifer, Montezuma,
Deerfield, Stafford, Ness City, Hays, Dighton, Cimarron,
Macksville, Scott City, Lakin, Scott State Lake, La Crosse,
Hanston, Kinsley, Garden City, Dodge City, Jetmore, Wakeeney,
Larned, and Lewis
242 AM CST Thu Dec 18 2025 /142 AM MST Thu Dec 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

BENNETT
553 
WWUS73 KDDC 181631
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1031 AM CST Thu Dec 18 2025

KSZ074>076-080-081-085>090-190000-
/O.EXA.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Stanton-Grant-Haskell-Kiowa-Pratt-Stevens-Seward-Meade-Clark-
Comanche-Barber-
Including the cities of Sublette, Meade, Fowler, Minneola,
Johnson City, Lake Coldwater, Ashland, Ulysses, Hugoton, Satanta,
Pratt, Greensburg, Liberal, Plains City, Coldwater, Protection,
Haviland, Medicine Lodge, and Kiowa
1031 AM CST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ030-031-043>046-061>066-077>079-190000-
/O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of La Crosse, Hays, Jetmore, Lakin, Garden
City, Lewis, Ness City, Scott City, Deerfield, Larned, Kinsley,
Wakeeney, Montezuma, Hanston, Scott State Lake, Dighton, St.
John, Pfeifer, Dodge City, Syracuse, Cimarron, Stafford, and
Macksville
1031 AM CST Thu Dec 18 2025 /931 AM MST Thu Dec 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

FINCH
890 
WWUS73 KDDC 181723
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1123 AM CST Thu Dec 18 2025

KSZ030-031-043>046-061>066-077>079-190000-
/O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Gray-Ford-Edwards-
Including the cities of Wakeeney, Hanston, Deerfield, Scott City,
Dodge City, Lewis, Montezuma, Larned, Syracuse, Macksville,
Garden City, Dighton, St. John, La Crosse, Kinsley, Cimarron,
Jetmore, Hays, Ness City, Scott State Lake, Stafford, Pfeifer,
and Lakin
1123 AM CST Thu Dec 18 2025 /1023 AM MST Thu Dec 18 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust may reduce 
  visibility in isolated locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

KSZ074>076-080-081-085>090-190000-
/O.CON.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Stanton-Grant-Haskell-Kiowa-Pratt-Stevens-Seward-Meade-Clark-
Comanche-Barber-
Including the cities of Johnson City, Minneola, Sublette, Kiowa,
Haviland, Lake Coldwater, Pratt, Ashland, Meade, Ulysses,
Satanta, Coldwater, Plains City, Greensburg, Medicine Lodge,
Fowler, Protection, Hugoton, and Liberal
1123 AM CST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Blowing dust may reduce 
  visibility in isolated locations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

JJOHNSON
857 
WWUS73 KDDC 182147
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
347 PM CST Thu Dec 18 2025

KSZ030-031-043>046-061>066-074>081-085>090-182300-
/O.CAN.KDDC.HW.W.0005.000000T0000Z-251219T0000Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Johnson City, Wakeeney, Hanston,
Deerfield, Minneola, Sublette, Scott City, Haviland, Kiowa, Lake
Coldwater, Dodge City, Lewis, Montezuma, Larned, Syracuse, Pratt,
Ashland, Meade, Macksville, Garden City, Dighton, Ulysses,
Satanta, Coldwater, St. John, Plains City, Greensburg, La Crosse,
Kinsley, Fowler, Medicine Lodge, Cimarron, Protection, Jetmore,
Hays, Ness City, Scott State Lake, Stafford, Hugoton, Pfeifer,
Lakin, and Liberal
347 PM CST Thu Dec 18 2025 /247 PM MST Thu Dec 18 2025/

...HIGH WIND WARNING IS CANCELLED...

$$

JJOHNSON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Dec 17, 10:05 AM CST, 2 hours 3 minutes earlier. Its key messages:

  • Southwest Kansas will remain dry through at least Christmas. There is a high probability Southwest Kansas will remain dry for the remainder of December.
  • Strong north winds Thursday, averaging 30-40 mph with gusts to near 55 mph. Areas of blowing dust are expected.
  • Above normal afternoon temperatures will continue through Christmas.
Area forecast discussion, Dec 17, 10:05 AM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1005 AM CST Wed Dec 17 2025

.KEY MESSAGES...

- Southwest Kansas will remain dry through at least Christmas.
  There is a high probability Southwest Kansas will remain dry
  for the remainder of December.

- Strong north winds Thursday, averaging 30-40 mph with gusts to
  near 55 mph. Areas of blowing dust are expected.

- Above normal afternoon temperatures will continue through
  Christmas.

&&

.DISCUSSION...
Issued at 200 AM CST Wed Dec 17 2025

Quiet weather continued across Kansas at midnight. With only a
few cirrus, and winds trending light and variable through
sunrise with weak surface ridging, radiational cooling will
efficiently send all zones below freezing.

Winds will remain light and variable for several hours Wednesday
morning, but increase markedly after noon, as return flow
establishes in response to 997 mb leeside cyclogenesis near
Denver. Increased south wind grids to the 90%ile of the NBM,
particularly the western zones and favored US 83 corridor down
to Elkhart, where some gusts to near 40 mph are expected. With
efficient SWly downslope compression, increased afternoon
temperatures well into the 60s, with the far southwest zones
reaching at least 70. Much model guidance has been too cool as
of late, and expect this trend to continue in this unusually
warm/dry pattern, with increasingly dried out topsoils.

An intense 520 dm closed low over Alberta at 6 pm Wednesday, is
forecast to track to near Fargo 6 am Thursday, and deepen
further to near 515 dm over northern Wisconsin Thursday evening.
The associated intense cold front will race through SW KS
Wednesday night, and despite the nocturnal timing, continued to
keep winds near the 90%ile of the NBM. Intense cold/dry
advection is expected Thursday, under the southwest periphery of
the powerful Upper Midwest cyclone. Thursday afternoon 850 mb
temperatures are forecast to fall to near 0C, and it will be
noticeably cooler, struggling through the 40s. Wind magnitudes
are a concern, with model soundings showing intense NWly
unidirectional flow through the troposphere and coupled jet
structure Thursday. Modeled 850 mb winds are near 45 kts during
peak mixing, so gusts of that 55 mph caliber are expected,
especially northern zones. Current model solutions suggest a
high wind warning (sustained 40 mph/gusts 58 mph) will not be
required, but it will be close. Future shifts will need to
ascertain the degree of mixing that will be achieved in the
sunny dry environment, as 700 mb winds will be as strong as
70 kts/80 mph per GFS solutions. Kept wind grids near the
strongest guidance available, with the strongest winds expected
10 am - 2 pm.

Winds will diminish rapidly to light and variable Thursday
evening, and revert right back to SWly downslope and strong
warming Friday. Again, NBM and much of the guidance is likely
too cool. Models suggest sudden rapid warming Friday, and the
forecast is likely not warm enough, especially west. Temperature
forecasting over the weekend is expected to be a challenge,
with a shallow cold airmass arriving behind another dry cold
front. But certainly, no arctic air is expected.

Monday through Christmas, global models and their ensembles are
in agreement showing an unseasonably warm synoptic pattern not
only across SW KS but much of North America. Record or near
record warmth is expected on at least some of these days,
including Christmas, when ensemble averages show 850 mb
temperatures well over 20C. CPC 6-10 and 8-14 day outlooks
continue to call for near 90% probability of above normal
temperatures through the end of December.

A high confidence completely dry forecast will continue in this
synoptic regime. SW KS will remain dry through Christmas, with
strong probability SW KS will remain dry for the remainder of
December.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1000 AM CST Wed Dec 17 2025

VFR conditions will prevail in vicinity of all TAF sites through
early Thursday. Light southwesterly winds through early afternoon
will increase 15 to 25kt with gusts up to 30kt generally after
17-19Z as an anchored lee side trough of low pressure strengthens
in eastern Colorado. Northwest winds around 15 to 25kt with gusts
up to 30kt are then expected to develop late evening/overnight
behind a strong cold front pushing through western Kansas into
northern Oklahoma by early Thursday morning.

&&

.FIRE WEATHER...
Issued at 108 AM CST Wed Dec 17 2025

Unseasonably warm temperatures will reduce minimum relative
humidity to near 15% across far southwest zones (Morton county)
Wednesday afternoon, as SW winds increase to 20-30 mph. Elevated
to near critical risk of wildfire spread is expected across
these areas Wednesday noon through 5 pm.

Thursday, an elevated risk of wildfire spread is expected across
all of SW KS. Despite strong cold advection, strong dry
advection will still lower minimum relative humidity to 15-20%
all zones. Intense NW winds are expected midday and early
afternoon Thursday, averaging 30-40 mph, with gusts of 50-55
mph. Any outdoor burning is strongly discouraged Thursday
midday/afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday morning through Thursday
afternoon for KSZ030-031-043>046-061>066-077>079.

&&

DISCUSSION...Turner
AVIATION...JJohnson
FIRE WEATHER...Turner
Hazardous weather outlook, Dec 17, 1:15 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
115 AM CST Wed Dec 17 2025

KSZ030-031-043>046-061>066-074>081-084>090-180715-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
115 AM CST Wed Dec 17 2025 /1215 AM MST Wed Dec 17 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Wednesday.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Monday.

Strong north to northwest winds are expected Thursday, with the
strongest winds expected during the midday and early afternoon.
Gusts of 50 to 55 mph are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:27 AM CSTHigh Wind WatchDDCEdwards, Ellis, Finney, Ford, Gray, Hamilton and 9 more9 hr
Dec 17, 1:03 PM CSTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more28 hr
Dec 17, 3:48 PM CSTRed Flag WarningDDCHamilton, Morton, Stanton3 hr

Nearby

High Wind Warnings in Kansas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.